Format

Send to

Choose Destination
See comment in PubMed Commons below
JOP. 2003 May;4(3):129-32.

Acute pancreatitis due to pravastatin therapy.

Author information

1
Gastroenterology Department, 251 Hellenic Air Force and Veterans General Hospital, Athens, Greece. gkanagnostopoulos@yahoo.gr

Abstract

CONTEXT:

Few data exist about the incidence of drug-induced pancreatitis in the general population. Drugs are related to the etiology of pancreatitis in about 1.4-2% of cases. Statins are generally well tolerated. Acute pancreatitis has been reported in a few cases treated with atorvastatin, fluvastatin, lovastatin and simvastatin.

CASE REPORT:

We report the case of a 56-year-old patient who, after 6 months of treatment with pravastatin 20 mg once daily for hypercholesterolemia, presented with acute pancreatitis. Other causes of the disease were ruled out. Five months later, the patient, on his own initiative, reintroduced pravastatin and acute pancreatitis recurred after 3 days.

CONCLUSION:

To our knowledge this is the first report of pravastatin-induced pancreatitis and further strengthens the fact that statins may cause acute pancreatitis.

PMID:
12743419
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for JOP. Journal of the Pancreas (Online)
    Loading ...
    Support Center